Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What could be the cause of delayed periods in one with mirena ?

I have the mirena coil fitted been in for nearly 11 months and I have had a regular period every 28days but I am now 7weeks late on Saturday coming, I have taken 6 preg tests at home and all were negative, should I be worried? I have checked for threads and they are still there and had no pain to indicate coil has moved
Asked On : Sun, 15 Apr 2012
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
You may experience irregular bleeding or spotting in the first few months after Modena is inserted
After few months your periods settle down and become shorter and lighter and may even stop completely.
Since your pregnancy tests are normal and there is no spotting or light bleeding,it simply means that Mireya has resulted in stopping of your periods.
However you may consult a gynecologist for a check up
Answered: Sun, 15 Apr 2012
I find this answer helpful
General & Family Physician Dr. Haseena Hamdani's  Response
Welcome to HCM
Mirena is a progesterone containing intra uterine contraceptive device. progestrone releases slowly in your blood. because of this hormone you should expect menstrual disturbances. it may cause delayed periods, on and off spotting, or even complete stoppage of period. To make 100 % sure, you may go for pelvic ultrasound for Lower Abdomen. it will confirm the position of Mirena in your womb.
Answered: Sun, 15 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor